MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534619T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 6f 100 cm judkins right (jr) infiniti diagnostic catheter was found cut when the nurse tried to remove it from its packaging.Once prepared and in the cardiologist's hands, while preparing to pass it through the guidewire, the catheter was stretched and approximately 6 cm was cut from the tip.There was no reported patient injury.The planned procedure was cardiac resynchronization device implantation.The product was stored and handled according to the instructions for use (ifu).There was no difficulty removing the device from the sterile packaging, and the device was prepared according to the ifu.The sterile bag was not received open or damaged.It is not possible that the product was intentionally opened before use and, due to unuse, was put back in storage.The condition was checked before use, upon receipt of the product, and after receipt and storage in the laboratory before use.The device was stored in its original packaging.Another infiniti was used to complete the procedure.There was no reported patient injury.An image of the catheter was provided, showing a separation near the distal end of the device.The catheter is secured to a mounting card using retention tabs.Additionally, a small dark spot, appearing to be a non-movable particle, is visible on the surface of the mounting card.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 6f 100 cm judkins right (jr) infiniti diagnostic catheter was found cut when the nurse tried to remove it from its packaging.Once prepared and in the cardiologist's hands, while preparing to pass it through the guidewire, the catheter was stretched and approximately 6 cm was cut from the tip.There was no reported patient injury.The planned procedure was cardiac resynchronization device implantation.The product was stored and handled according to the instructions for use (ifu).There was no difficulty removing the device from the sterile packaging, and the device was prepared according to the ifu.The sterile bag was not received open or damaged.It is not possible that the product was intentionally opened before use and, due to unuse, was put back in storage.The condition was checked before use, upon receipt of the product, and after receipt and storage in the laboratory before use.The device was stored in its original packaging.Another infiniti was used to complete the procedure.There was no reported patient injury.An image of the catheter was provided, showing a separation near the distal end of the device.The catheter is secured to a mounting card using retention tabs.Additionally, a small dark spot, appearing to be a non-movable particle, is visible on the surface of the mounting card.The device is expected to be returned for evaluation.A non-sterile unit of catheter cath f6inf tl jr 3.5 100cm was received coiled inside a transparent plastic bag.Upon unpacking for evaluation, visual inspection revealed the device was separated 9 cm from the distal tip, with no other visible anomalies.Amplified imaging showed elongation on both internal and external catheter surfaces, showing localized plastic deformation typically caused by mechanical stress.Transferred material was seen at the separation site, suggesting frictional interaction or displacement during the failure event.These findings strongly support that the separation was the result of external mechanical handling or applied tensile forces and not related to a manufacturing deficiency.No microstructural anomalies were noted to show intrinsic material flaws.Additionally, a blackish inclusion was embedded in the catheter body; dimensional analysis confirmed it met the required specifications, classifying it as an acceptable manufacturing artifact.Inner and outer diameter measurements near the damaged area were also within specification.Although the inclusion is manufacturing-related, it is compliant with quality control requirements, and the separation itself is attributed to post-manufacture mechanical stress.No corrective or preventive actions will be taken.T the reported issues, ¿brite tip/distal tip ¿ separated¿ and ¿catheter (body/shaft) ¿ foreign material,¿ were confirmed during the product evaluation.The separated sections of the device showed evidence of mechanical stress, although the source of the stress could not be found.The inclusion seen on the catheter body was identified as a manufacturing artifact and found to be within specification.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22044300
Report Number9616099-2025-00851
Device Sequence Number15707779
Product Code DQO
UDI-Device Identifier10705032014175
UDI-Public(01)10705032014175(17)270331(10)18306029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534619T
Device Lot Number18306029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/30/2025
07/15/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/10/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight85 KG